Alert archive / Massachusetts / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 27, 2014, 5:13 PM EDT for Berkshire County, Massachusetts. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 27, 2014, 7:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Berkshire County, MA
The radar
The Albany radar (KENX), 81 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:43 PM EDT | FLASH FLOOD | Pittsfield, MA | AT LEAST 6 INCHES DEEP OF FLOWING WATER ON KING STREET |
| Jul 27, 5:55 PM EDT | FLASH FLOOD | Pittsfield, MA | SEVERAL ROADS CLOSED FROM FLASH FLOODING INCLUDING EAST STREET...HUBBARD AVE...MERRILL ROAD AND DALTON AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
229
WGUS51 KALY 272113
FFWALY
MAC003-272315-
/O.NEW.KALY.FF.W.0024.140727T2113Z-140727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF PITTSFIELD...
* UNTIL 715 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS 1 TO 2 INCHES ARE POSSIBLE. THIS
ADDITIONAL RAINFALL WILL BE ENOUGH TO PRODUCE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PITTSFIELD...SAVOY...NEW ASHFORD...HANCOCK AND CHESHIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
&&
LAT...LON 4238 7303 4238 7306 4237 7306 4235 7306
4242 7338 4264 7330 4256 7297 4254 7297
$$
WASULA1 follow-up statement
712
WGUS71 KALY 272224
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
624 PM EDT SUN JUL 27 2014
MAC003-272231-
/O.CAN.KALY.FF.W.0024.000000T0000Z-140727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-
624 PM EDT SUN JUL 27 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BERKSHIRE
COUNTY...
THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED...AS THE
SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH OF WARNED AREA. THE FLASH
FLOOD WARNING HAS BEEN CANCELED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
LAT...LON 4238 7303 4238 7306 4237 7306 4235 7306
4242 7338 4264 7330 4256 7297 4254 7297
$$
WASULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:15 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 27, 4:15 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT SUN JUL 27 2014 .SYNOPSIS... LOW PRESSURE WILL ORGANIZE IN THE EASTERN GREAT LAKES TONIGHT AND TRACK NORTHEAST ACROSS NEW YORK. RAIN AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE REGION TONIGHT INTO MONDAY. THIS STORM WILL DEPART MONDAY NIGHT AND COOLER AIR WILL FILTER INTO THE REGION. MID WEEKS WEATHER WILL BE DOMINATED BY CANADIAN HIGH PRESSURE OVER THE GREAT PLAINS BUILDING SLOWLY EAST AND A LARGE DISTURBANCE ALOFT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ISOLATED CONVECTION EAST OF THE CAPITAL DISTRICT WILL HEAD INTO THE BERKSHIRES AND SOUTHERN VT AND WILL HAVE TO WATCH AN OUTFLOW BOUNDARY ON RADAR FROM NORTHERN SCHOHARIE THROUGH ALBANY COUNTIES FOR ANY NEW CONVECTION. THE RELATIVELY CLEAR SKY ACROSS THE REST OF THE REGION SUGGESTS SOME CAPPING DUE TO DRY AIR ALOFT...SO SUGGESTING JUST ISOLATED THUNDERSTORMS THROUGH THIS EVENING ACROSS AREAS OUTSIDE OF THE CURRENT STORMS. ANY THUNDERSTORMS THROUGH THIS EVENING COULD BE SEVERE...THEN AFTER MIDNIGHT...STRONG THUNDERSTORMS WITH STILL THE POSSIBILITY FOR MARGINAL SEVERE TRANSITIONING TO VERY HEAVY RAIN. WORDING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN IN THE FORECAST. HOWEVER...QUITE A SPIN TO THE UPPER IMPULSE IN THE GREAT LAKES AND QUITE A BIT OF CONVECTION EXPANDING ACROSS THE GREAT LAKES AND OH/TN VALLEY. THERE HAS BEEN A DECENT CONSENSUS FROM GUIDANCE IN THE PAST COUPLE OF DAYS FOR UPPER DYNAMICS AND LOW LEVEL THERMAL AND JET FORCING TO SUPPORT STRONG CONVECTION TRACKING OUT OF THE NORTH MID ATLANTIC...NORTHEAST THROUGH THE CATSKILLS...MID HUDSON VALLEY...NORTHWEST CT AND THE BERKSHIRES...PERHAPS SCRAPING THE SCHOHARIE VALLEY...CAPITAL DISTRICT AND SOUTHERN VT. NIGHTTIME CONVECTION OFTEN WEAKER THAN DAYTIME CONVECTION BUT THE PREDICTED INSTABILITY...UPPER AND LOW LEVEL JET STRUCTURE AND UPPER DYNAMICS WITH A FAIRLY WELL DEFINED SURFACE LOW TRACKING THROUGH THE REGION...EARLY TO MID MORNING THUNDERSTORMS AGAIN COULD FLIRT WITH SEVERE LEVELS. WILL HAVE TO CHECK LIFTED CONDENSATION LEVELS AS STORMS APPROACH LATE TONIGHT AS THE LOW LEVEL SHEAR/HELICITY AND OTHER FORECAST MODEL CALCULATED SEVERE/TORNADO PARAMETERS ARE WORTH MONITORING WITH THE WELL DEFINED SURFACE/BOUNDARY LAYER LOW PRESSURE TRACKING THROUGH THE REGION. LOWS IN THE 60S TO NEAR 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... THE UPPER IMPULSE AND ASSOCIATED LOW LEVEL FORCING PIVOTS NORTH AND NORTHEAST THROUGH THE DAY...WITH STRONG CONVECTION TRANSITIONING TO SHOWERS WITH LOCALLY HEAVY RAIN AS THE COMMA HEAD PRECIPITATION TRAILS THE LEADING CONVECTION. KEEPING THE GUSTY WINDS AND HEAVY RAIN ASSOCIATED WITH CONVECTION TOMORROW...THEN COVERAGE OF RAIN SHOULD DECREASE THROUGH THE AFTERNOON...WITH THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN VT TO THE NORTHERN BERKSHIRES SEEING THE RAIN END MORE TOWARD EVENING. HIGHS MONDAY IN THE 60S TO LOWER 70S...BUT COULD BE A LITTLE WARMER IF THERE ARE GAPS BETWEEN CLUSTERS OF SHOWERS AND THUNDERSTORMS. SOUTHERN AREAS COULD BE IN THE MID TO UPPER 70S DEPENDING ON HOW MUCH OF THE WARM SECTOR TRACKS THROUGH SOUTHERN AREAS THROUGH MIDDAY. WINDS ARE EXPECTED TO SHIFT TO WEST AND MAY BE GUSTY WHEN THE COLD FRONT TRACKS THROUGH DURING THE AFTERNOON AND EVENING. SOME GRADUAL CLEARING TAKES PLACE THROUGH THE NIGHT AND WINDS SHOULD DIMINISH. TUESDAY AND WEDNESDAY LOOK MAINLY DRY AS A COOLER AND DRYER AIRMASS SPREADS ACROSS THE REGION. THE MEAN UPPER TROUGH AXIS IS STILL A BIT WEST OF OUR REGION...SO THERE COULD BE SOME INTERVALS OF MID AND HIGH CLOUDS BUT AGAIN...THE WEATHER SHOULD BE DRY. HIGHS TUESDAY IN THE MID TO UPPER 70S...COOLER IN THE SOUTHERN ADIRONDACKS. ON WEDNESDAY...HIGHS IN THE UPPER 70S TO LOWER 80S...BUT LOWER TO MID 70S HIGHER ELEVATIONS. THE LEADING EDGE OF SOME SCATTERED SHOWERS COULD APPROACH WESTERN AREAS WEDNESDAY AFTERNOON WITH THE APPROACH OF ANOTHER UPPER IMPULSE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A MEAN LONGWAVE TROUGH WILL CONTINUE TO IMPACT THE NORTHEAST FROM THE MIDWEEK INTO NEXT WEEKEND. THE LONG TERM FORECAST WILL FEATURE SOME DISTURBANCES ROTATING THROUGH THE UPPER TROUGH UNTIL THE END OF WORK WEEK...BUT THEN HIGH PRESSURE OVER THE N-CNTRL ATLANTIC BUILDS WESTWARD WITH THE UPPER LEVEL FLOW BECOMING MORE SOUTHERLY LATE IN THE WEEKEND...AS A FRONTAL BOUNDARY REMAINS NEAR THE ATLANTIC SEABOARD FOR NEXT WEEKEND. WEDNESDAY NIGHT INTO THURSDAY...HIGH PRESSURE WILL BE RIDGING IN FROM THE OHIO VALLEY...AND THE MID ATLANTIC REGION. A SHORT-WAVE ROTATING AROUND THE UPPER LEVEL TROUGH MAY FOCUS SOME ISOLD-SCT SHOWERS LATE WED NIGHT...ESPECIALLY WEST OF THE HUDSON RIVER VALLEY. THE SFC TROUGH ASSOCIATED WITH THIS FEATURE MAY FOCUS SOME SCT SHOWERS AND ISOLD THUNDERSTORMS DURING THE AFTERNOON ON THU. THE GFS INDICATES MORE SYNOPTIC FORCING FROM THE DIFFERENTIAL CYCLONIC VORTICITY ADVECTION THAN THE ECMWF THIS RUN. THE BETTER FORCING LOOKS LIKE FROM THE CAPITAL REGION NORTHWARD...SO CHC POPS WERE USED HERE...WITH SLIGHT CHC FURTHER SOUTH. H850 TEMPS ARE STILL IN THE +8C TO +12C RANGE WITH LOWS IN THE 50S EXCEPT SOME U40S OVER THE SRN DACKS/ERN CATSKILLS/SRN GREENS...AND HIGHS ON THU IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE HILLS AND MTNS. THURSDAY NIGHT INTO FRIDAY NIGHT...ANOTHER BRIEF BREAK IS EXPECTED WITH THE CLOSED LOW EMBEDDED IN THE HIGH AMPLITUDE LONGWAVE TROUGH OVER THE ERN CONUS DRIFTING N/NE TOWARDS JAMES BAY. WPC HAS WEAK SFC HIGH PRESSURE BUILDING IN OVER NY AND NEW ENGLAND THU NIGHT...THEN DRIFTING DOWNSTREAM. ANOTHER WEAK IMPULSE MAY TRIGGER SOME ISOLD SHOWERS/THUNDERSTORMS ON FRI...BUT WE KEPT IT AS A SLIGHT CHC IN THE GRIDS. THESE MAY BE TIED MORE TO THE DIURNAL HEATING OF THE DAY. EXPECT MAINLY DRY WEATHER THU AND FRI NIGHTS. LOWS WILL BE MAINLY IN THE 50S WITH PERHAPS A FEW READINGS CLOSE TO 60F FRI NIGHT IN THE CAPITAL DISTRICT AND MID HUDSON VALLEY. HIGHS FRIDAY WILL BE CLOSE TO NORMAL WITH WIDESPREAD U70S TO L80S OVER THE HILLS AND IN THE VALLEYS...WITH 70-75F READINGS COMMON OVER THE MTNS. SATURDAY INTO SUNDAY...DOWNSTREAM RIDGING OVER THE WESTERN ATLANTIC WILL BEGIN TO BUILD WESTWARD. THE MEAN UPPER-LEVEL TROUGH RETROGRADES SLIGHTLY UPSTREAM. WEAK DISTURBANCES IN THE S/SW FLOW ALOFT WILL FOCUS SCT SHOWERS AND THUNDERSTORMS ON SATURDAY AHEAD OF A WARM FRONT JUST EAST OF THE ATLANTIC SEABOARD. THE HUMIDITY WILL BE ON THE INCREASE...AS THE SFC FEW DEWPTS WILL BE RISING BACK INTO THE L60S WITH SOME MID 60S POSSIBLE. THE SHOWER COVERAGE MAY BE A BIT MORE WEST OF THE HUDSON RIVER VALLEY ON SUNDAY...OUR FCST REFLECTS CHC VALUES NORTH AND WEST OF THE CAPITAL DISTRICT WITH SLIGHT CHC VALUES TO THE SOUTH AND EAST. AN ISOLD THREAT OF THUNDERSTORMS WAS INCLUDED EVERYWHERE WITH THE INCREASE IN HUMIDITY AND SOME INSTABILITY. TEMPS WILL BE SEASONABLE FOR EARLY AUGUST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... ISOLATED TO WIDELY SCATTERED SHRA/TSRA EXPECTED THIS AFTERNOON INTO THE EVENING AS A WEAK TROUGH MOVES THROUGH. DUE TO SPARSE COVERAGE...WILL ONLY MENTION VCSH IN THE TAFS. HOWEVER..A MORE WIDESPREAD AND ORGANIZED AREA OF RAIN WITH EMBEDDED THUNDERSTORMS SHOULD MOVE INTO THE REGION LATE TONIGHT INTO EARLY MONDAY MORNING...ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE AND RATHER INTENSE AREA OF LOW PRESSURE FOR THIS TIME OF YEAR. WILL MENTION PREVAILING RAIN AND MVFR WITH PROB30 FOR TSRA WITH IFR CONDITIONS. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AS WELL...ALTHOUGH THIS IS LESS CERTAIN. THE AREA THAT COULD SEE GUSTY TSRA WOULD BE MAINLY SOUTH OF KALB...INCLUDING THE KPOU/KPSF TERMINALS. WILL REFINE FORECAST FURTHER WITH SUBSEQUENT SET OF TAFS. WINDS TODAY WILL BE SOUTH-SOUTHWEST AROUND 5-10 KT...BECOMING VARIABLE TONIGHT INTO MONDAY AROUND 5-10 KT. OUTLOOK... MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA. TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. NO SIG WX. THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. THURSDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX. FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. && .FIRE WEATHER... LOW PRESSURE WILL ORGANIZE IN THE EASTERN GREAT LAKES TONIGHT AND TRACK NORTHEAST ACROSS NEW YORK. RAIN AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE REGION TONIGHT INTO MONDAY. THIS STORM WILL DEPART MONDAY NIGHT AND COOLER AIR WILL FILTER INTO THE REGION. MID WEEKS WEATHER WILL BE DOMINATED BY CANADIAN HIGH PRESSURE OVER THE GREAT PLAINS BUILDING SLOWLY EAST AND A LARGE DISTURBANCE ALOFT. A RAINY PERIOD WITH STRONG THUNDERSTORMS IS EXPECTED THROUGH MONDAY. SO...RELATIVE HUMIDITIES ARE EXPECTED TO BE GREATER THAN 60 PERCENT THROUGH MONDAY NIGHT. HIGH PRESSURE AND DRYER WEATHER IS EXPECTED TO BUILD INTO THE REGION TUESDAY WITH RH VALUES DROPPING TO 40 TO 50 PERCENT. WINDS WILL BE VARIABLE AT 15 MPH OR LESS THROUGH TONIGHT. WINDS WILL BECOME WEST TO NORTHWEST MONDAY AT 10 TO 20 MPH...DIMINISHING TO 15 MPH OR LESS MONDAY NIGHT AND TUESDAY. && .HYDROLOGY... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. MORE WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT AND MONDAY MORNING...TRANSITIONING TO LOCALLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS DURING THE AFTERNOON. TOTAL RAINFALL OF 1 TO 2 INCHES IS LIKELY THROUGH MONDAY...WITH LOCALLY HIGHER AMOUNTS IN THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF URBAN AREAS...POOR DRAINAGE LOCATIONS AND LOW LYING AREAS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...WASULA AVIATION...JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 27, 4:46 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 446 PM EDT SUN JUL 27 2014 NYZ032-033-038>043-050-082>084-VTZ013>015-281115- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 446 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS... WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH POSSIBLE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. THUNDERSTORMS SHOULD MOVE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE MONDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-281115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 446 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY... CAPITAL DISTRICT...TACONICS...EASTERN CATSKILLS AND MID HUDSON VALLEY...NORTHWESTERN CONNECTICUT...AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH LARGE HAIL OF AN INCH OR GREATER IN DIAMETER... AND DAMAGING WINDS...ARE EXPECTED TONIGHT. THUNDERSTORMS SHOULD MOVE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE TO LIKELY EARLY MONDAY MORNING AND THROUGH MIDDAY. HAIL...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE IN THUNDERSTORMS...ALONG WITH PONDING OF WATER ON ROADWAYS. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 3:23 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL BOGHT CORNERS 42.78N 73.74W
07/27/2014 M0.88 INCH ALBANY NY TRAINED SPOTTER
NICKEL SIZE HAIL LASTED 3 TO 6 MINUTES
&&
EVENT NUMBER ALY1400421
JPVLocal storm report, Jul 27, 3:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL AVERILL PARK 42.63N 73.55W
07/27/2014 M1.00 INCH RENSSELAER NY TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL
&&
EVENT NUMBER ALY1400422
JPVLocal storm report, Jul 27, 3:55 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL AVERILL PARK 42.63N 73.55W
07/27/2014 M1.25 INCH RENSSELAER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400423
JPVLocal storm report, Jul 27, 4:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WATERVLIET 42.72N 73.71W
07/27/2014 ALBANY NY 911 CALL CENTER
TREES...LARGE TREE LIMBS AND WIRES DOWN ON 1157 7TH
AVENUE...313 7TH ST...AND 559 4TH AVENUE.
&&
EVENT NUMBER ALY1400424
WASULALocal storm report, Jul 27, 4:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG AVERILL PARK 42.63N 73.55W
07/27/2014 RENSSELAER NY AMATEUR RADIO
A TREE DOWN ON ROUTE 66 AND ALSO ROUTE 43B.
&&
EVENT NUMBER ALY1400425
WASULALocal storm report, Jul 27, 4:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LANESBOROUGH 42.52N 73.23W
07/27/2014 BERKSHIRE MA AMATEUR RADIO
TREE DOWN ON WIRES ON POWDER MTN RD.
&&
EVENT NUMBER ALY1400426
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:56 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 64 min |
| Jul 27, 4:58 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 39 min |
| Jul 27, 5:06 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 27, 6:06 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 39 min |
Nearby
Flash Flood Warnings in Massachusetts, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.